Scholion.ai

The Tracy–Widom law for the largest eigenvalue of F type matrices

Xiao Han, Guangming Pan, Bo Zhang

The Annals of Statistics · 2016 · Volume 44 · Issue 4

DOI: 10.1214/15-AOS1427

Abstract

Let ${\mathbf{A}}_{p}=\frac{{\mathbf{Y}}{\mathbf{Y}}^{*}}{m}$ and ${\mathbf{B}}_{p}=\frac{{\mathbf{X}}{\mathbf{X}}^{*}}{n}$ be two independent random matrices where ${\mathbf{X}}=(X_{ij})_{p\times n}$ and ${\mathbf{Y}}=(Y_{ij})_{p\times m}$ respectively consist of real (or complex) independent random variables with $\mathbb{E}X_{ij}=\mathbb{E}Y_{ij}=0$, $\mathbb{E}|X_{ij}|^{2}=\mathbb{E}|Y_{ij}|^{2}=1$. Denote by $\lambda_{1}$ the largest root of the determinantal equation $\det(\lambda{\mathbf{A}}_{p}-{\mathbf{B}}_{p})=0$. We establish the Tracy–Widom type universality for $\lambda_{1}$ under some moment conditions on $X_{ij}$ and $Y_{ij}$ when $p/m$ and $p/n$ approach positive constants as $p\rightarrow\infty$.

Keywords

34K25, 60B20, 60F05, 62H10, F matrix, Largest eigenvalue, Sample covariance matrix, Tracy–Widom distribution

Enable JavaScript for citation tools and additional paper interactions.